MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-6-HX-SS
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime pushwire was returned for analysis within a shipping box; within a resealable biohazard pouch; within an open echelon outer carton; within a dispenser coil and within an introducer sheath.The axium prime coil was decontaminated.The axium prime pushwire was found to be bent and kinked within the introducer sheath.The introducer sheath was found inverted on the pushwire with the wavelock at the distal end.No damages or irregularities were found with the introducer sheath.The shield coil was found to be broken with the implant coil already detached and not returned for analysis.The axium prime implant coil tip outer diameter could not be measured as it was not returned.The introducer sheath inner diameter (id) was measured and found to be within specification.No other anomalies were observed.Based on the device analysis and reported information, the report of ¿coil resistance/stuck in sheath¿ could not be confirmed and the cause could not be determined.The axium prime pushwire was returned with the implant coil already detached and therefore could not be used for stuck in sheath testing.The introducer sheath was returned inverted on the pushwire with the wavelock on the distal end.This could potentially contribute to the report of coil resistance/stuck in sheath as this portion of the introducer sheath was designed to create resistance on the proximal end of the pushwire.The pushwire was found bent and kinked, indicative of either high tortuosity or attempts at advancing the pusher against resistance.As the device was returned without its protective dispenser coil, it is also possible that the damage occurred during return shipping to medtronic for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the axium coil encountered resistance within the protective sheath.The coil hoop was flushed prior to attempting to advance the coil out of the protective sheath.The device was prepared and used per the instructions for use (ifu).There was no patient injury.During the treatment of an unruptured left internal carotid c4 segment aneurysm.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9099329
Report Number2029214-2019-00940
Device Sequence Number2752691
Product Code KRD
UDI-Device Identifier00847536008151
UDI-Public00847536008151
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberAPB-4-6-HX-SS
Device Lot NumberA762941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR